# SDR 070044

- Difficulty date: February 18, 2007
- Submitted: February 27, 2007
- Operation: Air carrier
- Aircraft: N871GA
- Make and model: Doug DC-9-83
- Aircraft serial: 53296
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Skin
- Condition: Gouged
- Location: L1 Door
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FLIGHT 5184 IFP/SJC - DURING THE PRE-FLIGHT WALKAROUND A PILOT NOTICED WHAT APPEARED TO BE A GOUGE IN THE FUSELAGE ABOVE L1 MAIN PASSENGER DOOR.  INVESTIGATION REVEALED SKIN DAMAGE BEGINNING APPROXIMATELY 24 INCHES ABOVE THE L1 DOOR AND CONTINUING LATERALLY ACROSS THE FUSELAGE APPROXIMATELY 10 INCHES WHERE THE GOUGE TERMINATED IN A PUNCTURE.  THE DEPTH ATTAINED WAS APPROXIMATELY 1 INCH NEAR THE PUNCTURE.  NO PRESSURIZATION, NOISE OR DRIPPING FLUID ISSUES HAVE BEEN REPORTED AGAINST THIS AIRPLANE SO DETERMINATION OF ORIGIN OF THE DAMAGE IS NOT POSSIBLE.  THE AIRPLANE WAS FERRIED TO TULSA WHERE AMERICAN AIRLINES PERFORMED A TEMPORARY REPAIR APPROXIMATELY AT STATION 220, LONGERON 3L IN-ACCORDANCE-WITH AA ESO NR 805
